Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarhea & Gas
May 29, 2008

I have taken Sustiva & Truvada for at least four years and have been undetectable with the last test indicatiin a jump from 4.+ to 5.+ CD4 count. I just recently switched to Atripla and for about a month + I have had tremendous amounts of gas and diarhea. Every time I eat or drink something it is almost an instant reaction or at least within one hour. Is there anything I can do to stop this. I understand that sometimes this can happen as a result of the the medication. Would stopping the meds be an option or not? Also because of the incomplete digestion I have lost too much weight already and really concerned.

Thank you, Bruce Stokes

Response from Dr. Henry

A few other patients have noted increased stomach/gut problems when switching from Sustiva + Truvada to Atriple (the HIV drugs are the same but there may be somewhat different packing/filler chemicals). I would consider switching back to the Sustiva + Truvada if a clinical evaluation doesn't find any other possible explanations. Generally don't recommend stopping effective HIV treatment due to increased risk for clinical events and concern about resistance (when stopping efavirenz). KH



Previous
Arthritus type symptoms
Next
Does Sustiva give a drug use result upon testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement